Alert archive / Illinois / Winter Weather Advisories in 2021
Winter Weather Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this winter weather advisory at Jan 18, 2021, 3:27 AM CST for 9 counties in Illinois. It took effect at Jan 18, 2021, 6:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2021, 3:27 AM CST (09:27 UTC)
- In effect from
- Jan 18, 2021, 6:00 PM CST
- Expired
- Jan 18, 2021, 9:44 PM CST
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS43 KILX 180927 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 327 AM CST Mon Jan 18 2021 ILZ061>063-066>068-071>073-182100- /O.NEW.KILX.WW.Y.0003.210119T0000Z-210119T1200Z/ Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 327 AM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of two to three inches expected from Effingham to Robinson. A steep decreasing gradient is expected to the north and south of this area. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. Visibilities could be restricted at times due to snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$
2 follow-up statements
810 WWUS43 KILX 182057 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 257 PM CST Mon Jan 18 2021 ILZ061>063-066>068-071>073-191200- /O.CON.KILX.WW.Y.0003.210119T0000Z-210119T1200Z/ Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 257 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...A mixture of light rain and snow will transition to all snow...with a slushy accumulation of around 1 inch likely. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Scattered slick spots may develop on untreated and secondary roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$
697 WWUS43 KILX 190344 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 944 PM CST Mon Jan 18 2021 ILZ061>063-066>068-071>073-190445- /O.CAN.KILX.WW.Y.0003.000000T0000Z-210119T1200Z/ Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 944 PM CST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The transition from rain to snow has taken longer than expected. Snowfall amounts will be minimal, with limited travel impacts if any. Therefore, the winter weather advisory is being cancelled. $$ Shimon
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter weather advisory went out at Jan 17, 11:19 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 17, 11:19 PM CST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1119 PM CST Sun Jan 17 2021 .SYNOPSIS... Issued at 844 PM CST Sun Jan 17 2021 A weather disturbance will continue to produce light snow or flurries through this evening, with a few areas possibly seeing light snow accumulation of a few tenths of an inch. Precipitation will diminish from west to east later tonight, with mainly dry conditions for Monday. This dry period will be short lived, as another weak disturbance slides through south central Illinois Monday night, bringing additional precip chances to locations between I-64 and I-74. && .UPDATE... Issued at 858 PM CST Sun Jan 17 2021 The upper level shortwave associated with today's snow showers has propagated east of Illinois this evening, and radar and surface observations show precipitation is gradually coming to an end, with any remaining showers and flurries east of a Springfield to Peoria line. Have made adjustments to weather and PoP grids to reflect this trend. Otherwise, lows in the low to mid 20s and west winds 5 to 10 mph through tonight look good. && .SHORT TERM...(This evening through Monday night) ISSUED AT 320 PM CST Sun Jan 17 2021 The mid-level shortwave centered roughly in east-central Illinois this afternoon will continue to churn to the southeast the rest of this afternoon and evening. Generally weak omega surrounding the feature will trigger scattered snow showers and flurries through this evening. While most areas will not pick up much snow accumulation if at all, a few locations of enhanced lift could produce visibility down to 2 miles and light accumulation of a few tenths of an inch. Radar loops are showing an area of enhanced snowfall between Lincoln and Bloomington at 2 pm and sliding southeast. An additional band of snow in far western Illinois will progress across our CWA into this evening. A few ob sites in that band are reporting 2.5 mile vis in snowfall too, so some light snow accum will be possible from that. Subsidence in the wake of the wave will shut down the snow from west to east this evening. By midnight, most areas should see an end to the snow. Clouds will remain across the area through the night, limiting our diurnal cooling. Lows will be mainly in the mid 20s. The next shortwave currently in Montana will eventually progress into central Missouri late Monday afternoon. Isentropic lift ahead of that feature will trigger scattered snow or rain showers for our southwestern counties starting around mid-afternoon, mainly affecting the Jacksonville/Springfield/Taylorville areas through 6 pm. There are varying solutions as to how far north the isentropic lift will extend. The NAM/HRRR/GFS/EC are the farthest north with a band of accumulating snow across our southern counties, roughly south of a line from Rushville to Mattoon to Paris. The Canadian GEM is farther south outlier and mainly has rain/snow in our SE counties south of I-70 Monday night. To acknowledge the NAM/GFS model group, have included chance PoPs along and south of the Rushville to Paris line. Snow accum of a half inch to an inch could occur Monday night, but some rain mixing in at the onset could limit snow accum potential. .LONG TERM...(Tuesday through Sunday) ISSUED AT 320 PM CST Sun Jan 17 2021 By Tuesday morning, the bulk of the precipitation from the Monday night wave should be ended. However, yet a third wave will approach Illinois from the northwest. According to the GFS and GEM, some light snow showers could begin in our NW counties as early as 3 pm on Tuesday. The EC and NAM both hold off snow until Tuesday evening. The consensus of the model solutions keeps the snow generally along and north of I-74. The blended extended did not include any PoPs for that time period with the 12z update, so after coordination with our offices to the north, we added slight chance PoPs across our northern CWA. The end result could be similar to todays system, with a dusting of snow in general, with a few areas picking up to a half inch. Beyond that system, the long wave trough over the Great Lakes will transit eastward, allowing for ridging and warming to establish in the Midwest. We should see high temps climb into the upper 30 to upper 40s for Wednesday and Thursday. A low pressure system will pass by to the south of Illinois on Thursday, with all precip from that remaining south of our CWA. A dry Arctic cold front will push through Illinois Thursday night. None of the extended models are triggering precip at this point, but with the strength of the front, we may see subsequent models indicating rain/snow eventually. Dry and colder conditions will follow for Friday through Saturday. Saturday night and Sunday could see the next weather system approach from the west, producing widespread rain and snow. The parent low looks to remain in Canada, but the upper level energy in the northern stream jet will affect areas as far south as Illinois. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1120 PM CST Sun Jan 17 2021 Predominantly MVFR cigs can be expected through the upcoming 24 hours, aside from a few brief breaks in the cloud cover. First break should only affect KBMI and KCMI briefly until 07Z. A fairly compact weather system looks to approach southern portions of southern IL Monday afternoon and evening, and could bring light snow to the KSPI and KDEC terminals. At this point have only included VCSH in TAFs to account for this feature, but shifts in the forecast track are possible. Winds W 5-12 kts through the period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...37 SHORT TERM...Shimon LONG TERM...Shimon AVIATION...37
Hazardous weather outlook, Jan 17, 3:25 PM CST, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 325 PM CST Sun Jan 17 2021 ILZ027>031-036>038-041>046-182130- Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria- Piatt-Stark-Tazewell-Vermilion-Woodford- 325 PM CST Sun Jan 17 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Snow will move across the area through this evening. A dusting of additional snow accumulation will be possible. Untreated roads could be slippery. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Another dusting of snow is possible late Tuesday afternoon through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047>057-061>063-066>068-071>073-182130- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Macon-Menard-Morgan-Moultrie-Richland- Sangamon-Schuyler-Scott-Shelby- 325 PM CST Sun Jan 17 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Snow will move across the area through this evening. A dusting of additional snow accumulation will be possible. Untreated roads could be slippery. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Another dusting of snow is possible late Monday afternoon through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
Nearby
Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.